Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 87, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 15, 2013, 4:57 PM CDT for Jack County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2013, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 15, 2013, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 3:41 PM CDT | Tornado Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:11 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 15, 4:11 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 411 PM CDT MON APR 15 2013 .DISCUSSION... AFTERNOON SATELLITE IMAGERY CLEARLY SHOWS THE STALLED FRONTAL BOUNDARY EXTENDING FROM NORTHWEST ARKANSAS ACROSS OKLAHOMA AND INTO NORTHWEST TEXAS. LINE OF ENHANCED CU HAS DEVELOPED OVER THE LAST COUPLE OF HOURS AND CONVERGENCE ALONG THE BOUNDARY APPEARS STRONG WITH SOUTHEAST WINDS AT BOWIE AND DECATUR. TEMPS ALONG AND JUST AHEAD OF THE FRONT HAVE REACHED THE LOWER 90S AND LOCALLY RUN OBJECTIVE ANALYSIS INDICATES LESS THAN 20J/KG OF CONVECTIVE INHIBITION REMAIN. AIRCRAFT SOUNDINGS INTO DFW AIRPORT INDICATE SLIGHTLY MORE INHIBITION FARTHER EAST WITH A LITTLE MORE ROBUST CAPPING. ALL OF THE HIGH RESOLUTION CONVECTION ALLOWING GUIDANCE CONTINUES TO CONVECT OVER THE NEXT FEW HOURS ALONG THE FRONT AND GIVEN THE LATEST SATELLITE/RADAR OBSERVATIONS IT IS HARD TO JUSTIFY GOING AGAINST THIS. WATER VAPOR ALSO CONTINUES TO SUGGEST THAT WEAK LARGE SCALE FORCING IS SPREADING EAST WITH THE UPPER SPEED MAX. WILL HAVE SOME 20/30 POPS ALONG THE BOUNDARY FOR THIS EVENING. ATMOSPHERE IS MODERATELY UNSTABLE IN THIS AREA WITH SURFACE BASED CAPES AROUND 2200J/KG AND AROUND 45KTS OF DEEP LAYER SHEAR. THIS ENVIRONMENT IS MORE THAN ADEQUATE TO SUPPORT SUPERCELL THUNDERSTORMS THROUGH THE EVENING HOURS. WITH THE STEEP LAPSE RATES...AND NEARLY 30 DEGREE T/TD SPREADS NEAR THE BOUNDARY...VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. THERE IS SOME CONCERN WITH THE RICH LOW LEVEL MOISTURE THOUGH AND LOCALIZED BACKING OF THE WINDS NEAR THE BOUNDARY THAT A BRIEF TORNADO COULD DEVELOP. LOW LEVEL HELICITY IS NOT GREAT BUT LOCALLY BACKED WINDS IN THE VICINITY OF THE BOUNDARY COULD ENHANCE A TORNADO THREAT. THIS ACTIVITY SHOULD DIMINISH IN COVERAGE LATER TONIGHT WITH BOUNDARY LAYER COOLING. LATER TONIGHT...AFTER THE ACTIVITY DIMINISHES...IT WILL BE WARM WITH SOUTHERLY FLOW PERSISTING. ANOTHER BATCH OF LOW LEVEL CLOUDINESS IS EXPECTED TO AFFECT THE AREA OVERNIGHT THEN MOVE EAST AND SCATTER A BIT DURING THE DAY. THE FRONTAL BOUNDARY IS EXPECTED TO DRIFT TO THE NORTH DURING THE DAY TUESDAY AND BE LOCATED PRIMARILY ACROSS OKLAHOMA. THE DRYLINE SHOULD GENERALLY BE LOCATED ACROSS WEST TEXAS DURING THE AFTERNOON HOURS. TEMPS WILL BE SLIGHTLY COOLER TOMORROW BUT CAP STRENGTH IS EXPECTED TO REMAIN SIMILAR...SO WITH THE COOLER TEMPS...CAPPING WILL BE MORE OF AN ISSUE TOMORROW. CONVECTIVE INITIATION SHOULD OCCUR ALONG THE DRYLINE AND FRONTAL BOUNDARY...HOWEVER THIS SHOULD BE BOTH WEST AND NORTH OF THE CWA. AT THIS TIME...FORECAST WILL REMAIN DRY UNLESS IT APPEARS THAT THE DRYLINE WILL MIX FARTHER EAST. ON WEDNESDAY...THE UPPER TROF CONTINUES TO DIG AND MOVE EAST INTO THE FOUR CORNERS REGION. DURING THE MORNING...LOW LEVEL JET WILL INCREASE TO 50 TO 60KTS. WITH STEEP LAPSE RATES IN PLACE AND STRONG WARM ADVECTION...ELEVATED CONVECTION MAY BE ONGOING ACROSS PARTS OF THE SOUTHERN PLAINS AND NORTH TEXAS WEDNESDAY MORNING. MOST OF THIS ACTIVITY SHOULD STREAM NORTH DURING THE MORNING. BY AFTERNOON THE DRYLINE SHARPENS ACROSS NORTHWEST TEXAS AND WESTERN OKLAHOMA. AS LARGE SCALE FORCING FROM THE UPPER TROUGH INCREASES DURING THE DAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF OKLAHOMA. WIDESPREAD SEVERE WEATHER IS EXPECTED WEDNESDAY AFTERNOON MAINLY TO THE NORTH OF THE AREA...HOWEVER NORTH TEXAS WILL ONLY BE WEAKLY CAPPED. IF ANY LOW LEVEL MESOSCALE FEATURES CAN FOCUS CONVECTIVE DEVELOPMENT ACROSS NORTH TEXAS THEN SEVERE WEATHER CAN BE EXPECTED. AT THIS TIME...WILL ONLY HAVE 20/30 POPS ACROSS THE AREA FOR WEDNESDAY WITH HIGHEST IN THE NORTHWEST CLOSER TO THE DRYLINE. OTHERWISE...MAIN ACTIVITY WILL BE LATE WEDNESDAY NIGHT ALONG THE FRONTAL BOUNDARY. STRONG THUNDERSTORMS ARE STILL EXPECTED WEDNESDAY NIGHT INTO EARLY THURSDAY WITH DAMAGING WINDS BEING THE MAIN THREAT. BY THURSDAY...THE PRECIP WILL END FROM WEST TO EAST WITH QUIET WEATHER EXPECTED THROUGH THE WEEKEND. TEMPS WILL BE COOL WITH HIGHS IN THE 60S AND LOWS IN THE 30S/40S. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 86 69 83 54 / 20 5 10 20 70 WACO, TX 69 87 71 84 65 / 5 5 10 20 40 PARIS, TX 66 85 68 82 63 / 10 5 10 20 50 DENTON, TX 66 86 68 82 46 / 30 5 10 30 70 MCKINNEY, TX 66 85 68 81 55 / 20 5 10 20 70 DALLAS, TX 69 86 70 85 57 / 20 5 10 20 60 TERRELL, TX 68 86 70 83 65 / 5 5 10 20 50 CORSICANA, TX 68 87 70 84 66 / 5 5 10 20 40 TEMPLE, TX 68 88 71 86 66 / 5 5 10 20 40 MINERAL WELLS, TX 65 89 68 84 42 / 30 10 10 30 70 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 15, 3:09 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 309 PM CDT MON APR 15 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 309 PM CDT MON APR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS SHOULD DEVELOP LATE THIS AFTERNOON AND EARLY EVENING IN THE AREA ALONG AND NORTHWEST OF A LINE FROM COMANCHE TO DALLAS TO SULPHUR SPRINGS. THE BEST CHANCES OF STORMS WILL BE GENERALLY NORTH AND WEST OF THE DFW METROPLEX. STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT...BUT AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE WEDNESDAY NIGHT GENERALLY NORTHWEST OF A LINE FROM GOLDTHWAITE...TO DALLAS/FORT WORTH...TO SHERMAN/DENISON. HOWEVER...THE BULK OF THE THUNDERSTORM ACTIVITY WILL LIKELY BE WITH THE FRONTAL PASSAGE ON THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH EARLY EVENING...FOR LOCATIONS NORTHWEST OF A COMANCHE TO DALLAS TO SULPHUR SPRINGS.
In the hours before
Special weather statement, Apr 15, 4:08 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
408 PM CDT MON APR 15 2013
TXZ100-101-152145-
JACK TX-YOUNG TX-
408 PM CDT MON APR 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN JACK COUNTY
SOUTHEASTERN YOUNG COUNTY
AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF GRAHAM...MOVING NORTHEAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS SOUTHWEST AND
SOUTH YOUNG COUNTY ALONG A STALLED FRONT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3348 9835 3347 9824 3337 9810 3295 9856
3308 9876
TIME...MOT...LOC 2108Z 220DEG 20KT 3323 9842
/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:08 PM CDT | Special Weather Statement | FWD | Young | 37 min |
| Apr 15, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 43 min |
| Apr 15, 5:27 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 48 min |
| Apr 15, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 42 min |
| Apr 15, 6:11 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 64 min |
| Apr 15, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.